MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CONTINUUM 42MM O.D SIZE DD POROUS UNCEMENTED WITH MULTI-HOLES SHELL; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. CONTINUUM 42MM O.D SIZE DD POROUS UNCEMENTED WITH MULTI-HOLES SHELL; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the liner did not fix in the cup and the incorrect shell implants were inside the box.While fixing the liner, the patient's acetabular wall broke.The surgery was delayed two hours.The surgeon abandoned the case, and the patient will need another surgery.
 
Additional Manufacturer Narrative
(b)(4).D10: 00875200522 22mm i.D.Size dd elevated rim liner use with 42mm o.D.Size dd shell 65930628.G2: foreign: india.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2024-00926.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4;d9;g3;h2;h3;h6.The following section was corrected: d1.Product was returned and evaluated.A visual examination of the returned liner identified indentations, nicks, and gouges to the elevated rim side, anti-rotation scallops, elevated rim outer diameter, and spherical surface from attempted use.No other damage was noted to the liner.Visual review of the returned shell showed scratches, gouges, tool marks, and deformation from attempted use.Damage was noted to the rim face, anti-rotation scallop cutouts, taper wall, and inner spherical bottom.No other damage was noted.Complaint alleged the incorrect shell implants were inside the box.All four product identifiers were inspected to the print and the shell was found to be conforming to product identifiers listed.Overall height was also measured and met product specification.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Medical records were not provided.A definitive root cause cannot be determined for the liner and shell not assembling.No problem was found in relation to the shell implant being the wrong size in the box, as the device was measured and conformed to the correct size specifications.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
CONTINUUM 42MM O.D SIZE DD POROUS UNCEMENTED WITH MULTI-HOLES SHELL
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18907173
Report Number0001822565-2024-00925
Device Sequence Number6476498
Product Code LPH
UDI-Device Identifier00889024151239
UDI-Public(01)00889024151239(17)270630(10)63692517
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K101229
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00875704202
Device Lot Number63692517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient Age28 YR
Patient SexFemale